MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-30
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a marksman microcatheter that had resistance retrieving the pipeline pushwire.The patient underwent a procedure for flow diversion treatment of an c6 segment intracranial aneurysm via right femoral artery access.The access vessel diameter was 7mm.Patient's vessel tortuosity was moderate.It was reported that the devices were prepared and catheter was flushed as indicated in the instructions for use (ifu).After the pipeline was successfully deployed, the pipeline pushwire could not be retrieved due to resistance in the marksman microcatheter.The pushwire could not be pulled back despite varying levels of force.The surgeon carefully removed the system together from the patient's body.The pushwire still could not be pulled out of the catheter.There was no harm or injury to the patient associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the pipeline flex shield embolization device and marksman catheter were returned for analysis within a shipping box; and within plastic bio-pouch.The pipeline flex was returned stuck within the marksman catheter.¿ damage location details: the pushwire extending out from catheter hub.No bent or kink was found with pushwire.The distal hypotube was found to be stretched.The shrink tubing was found intact but pulled back from the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the proximal bumper, re-sheathing pad, re-sheathing marker, distal marker, and tip coil.The distal and proximal ends of the pipeline flex shield braid appeared to be fully opened and damaged.In addition, the middle section of the braid was found to be fully opened and no damage.No flash or voids molded were observed in the hub.No damage was found with hub.The catheter body was found to be kinked at ~39.5cm from proximal end.In addition, the catheter body was found to be accordioned from ~31.5cm to ~28.0cm from distal end.The marksman catheter distal marker/tip was found to be flattened.No other anomalies were observed.¿ testing/analysis: the total and usable lengths of marksman catheter were measured to be within specifications.For further examination, the catheter was cut to remove the pushwire and braid from the catheter.The catheter was flushed with water and water exited out of the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues; however, the resistance observed at the damaged locations.¿ conclusion: based on the analysis findings, the pipeline flex shield and marksman catheter were confirmed to have resistance as the pipeline flex shield and marksman catheter were found to be damaged.Possible causes include incompatible catheter, damaged catheter, burrs, bumps, kinks or other damage on ped or pushwire, frayed ends on braid, patient vessel tortuosity, user does not maintain continuous flush, and users pulls back on/torques wire while advancing ped in microcatheter.It appears there was high force used.It is likely these damages occurred when the customer attempted to advance and retrieve the pipeline flex shield through the marksman catheter against resistance.However, based on the analysis finding, the pipeline flex shield could not be confirmed to have failure to open at middle section as the missile section of the braid was found to be fully opened and no damage however, the root cause could not be determined.Possible causes of failure/incomplete to open include vessel tortuosity and damage braid.The marksman catheter is compatible to use with pipeline flex, the patient's vessel tortuosity was moderate, and the catheter was continually flushed with heparanized saline as indicated in the ifu.Which eliminates these factors out as potential causes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that resistance was in the distal end of the catheter.No damage to the pipeline pushwire or catheter was observed.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23303941
Report Number2029214-2025-02204
Device Sequence Number18637064
Product Code OUT
UDI-Device Identifier00763000284565
UDI-Public(01)00763000284565(17)270610(10)B743886
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-30
Device Catalogue NumberPED2-450-30
Device Lot NumberB743886
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer10/20/2025
12/05/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/18/2025
12/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale